Alert archive / South Carolina / Lake Wind Advisories in 2018
Lake Wind Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Feb 7, 2018, 8:10 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Feb 7, 2018, 11:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2018, 8:10 AM EST (13:10 UTC)
- In effect from
- Feb 7, 2018, 11:00 AM EST
- Expired
- Feb 7, 2018, 5:25 PM EST
- In force
- 6 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309 WWUS72 KCAE 071310 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 810 AM EST Wed Feb 7 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 072300- /O.NEW.KCAE.LW.Y.0002.180207T1600Z-180207T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 810 AM EST Wed Feb 7 2018 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... The National Weather Service in Columbia has issued a Lake Wind Advisory, which is in effect until 6 PM EST this evening. * WINDS...Southwest 15 to 20 knots with gusts up to 30 knots. * TIMING...Late this morning through late afternoon. * IMPACTS...Rough waters could be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
1 follow-up statement
779 WWUS72 KCAE 072225 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 525 PM EST Wed Feb 7 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 072330- /O.CAN.KCAE.LW.Y.0002.000000T0000Z-180207T2300Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- Including the cities of Lincolnton, Thomson, Martinez, Evans, Hephzibah, Waynesboro, Lancaster, Elgin, Lancaster Mill, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 525 PM EST Wed Feb 7 2018 ...LAKE WIND ADVISORY IS CANCELLED... The National Weather Service in Columbia has cancelled the Lake Wind Advisory. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 7, 6:38 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Feb 7, 6:38 AM EST, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Columbia SC 638 AM EST Wed Feb 7 2018 .SYNOPSIS... A cold front will approach from the west today bringing increasing chances of rain to the area. The cold front will move through the area this evening. High pressure will ridge into the area from the north briefly Thursday. Moisture will increase again Friday ahead of a warm front. The front and associated moisture will be in the area Friday night and Saturday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Surface low pressure centered over the Tennessee Valley this morning will shift northeastward toward New England today bringing a cold front into the forecast area this afternoon. Moisture will deepen across the area with precipitable water values peaking at around 1.5 to 1.6 inches. High resolution models bring initial rain showers into the area this morning then show activity diminishing some from late morning through midday. The main line of showers ahead of the front is then expected to come through the area from around 18Z to 23Z with trailing showers in its wake. Expect heavy downpours at times due to the moisture advection in a 50-kt h85 jet. QPF amounts are generally forecast around half an inch to an inch. Mixing should be limited due to cloudiness and rain, but the Bufkit momentum transfer tool and GFS LAMP suggest general gusts of 20 to 25 mph. The forecast area is in the SPC general thunder category today. 0-6 km shear values are strong at up to around 60 knots during the late afternoon. Instability will be the limiting factor with the most favorable LI values only reaching 0 to -1 for a few hours during the afternoon. High temperatures are forecast in the middle 60s west to lower 70s east. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... Front will still be pushing through the area early tonight, then is expected to be east of the cwa by Thursday morning. Region should still see lingering showers the evening and early tonight, then drier air will be pushing in behind the cold front late tonight, which will bring an end to any shower activity. Dry ridging will dominate Thursday. Clouds and showers will keep temperatures from falling off too rapidly after sunset. By morning, drier air will have moved in and clouds cleared out, which will allow temperatures to drop into the 40s. Thursday will be in the 50s to lower 60s behind the front. A return to readings in the 30s for Thursday night. && .LONG TERM /FRIDAY THROUGH TUESDAY/... The GFS and ECMWF display a moisture increase Friday with an onshore flow and approaching warm front. The warm front may linger Saturday ahead of a cold front approaching from the west. The models show this slow moving frontal system lingering in the region into the early portions of next week, which will keep conditions on the wetter side through Tuesday. Temperatures return to above normal for the majority of the longer term. && .AVIATION /11Z WEDNESDAY THROUGH SUNDAY/... Restrictions are expected to develop this morning and continue for most of the 24-hr TAF period. May see improvements toward the very end of the period. Clouds will increase and lower this morning due to deepening moisture ahead of an approaching cold front that will cross the area this evening. Ceilings have dropped to MVFR at all of the terminals this morning with some fluctuations. Regional radar this morning shows rain overspreading the area from the west. Some light showers have already passed over the terminals. High resolution models show a break in precipitation from late morning through midday before the main line of showers comes through during the afternoon. Some of the models also show ceilings improving to VFR temporarily around midday. As the main line of showers and storms moves through the area, isolated thunder will be possible. The main line will shift east of the terminals during the late afternoon/early evening with trailing rain showers expected to continue off and on through around 06Z. LLWS is expected to develop around daybreak as a strong low- level southerly jet develops across the region. Light southerly winds early this morning will increase to 10 to 15 knots with gusts near 25 knots by late morning. Gusty winds will continue through the afternoon and will gradually decrease to around 10 knots or less tonight. EXTENDED AVIATION OUTLOOK...Another cold front is expected to bring showers and associated restrictions Friday night through Sunday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Feb 7, 3:46 AM EST, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 346 AM EST Wed Feb 7 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-080900- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 346 AM EST Wed Feb 7 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 11:35 AM EST | Special Weather Statement | CAE | Edgefield, McCormick, Saluda | 85 min |
Nearby
Lake Wind Advisories in South Carolina, 2018Lake Wind Advisories in Georgia, 2018Every lake wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.